Page 1 of 2 12 LastLast
Results 1 to 10 of 20

Thread: My update

  1. #1

    My update

    Its a while since I last came on here. I was dreaming of the forum and woke up so decided to log on. For those of you that don't know me I have recurrent depression syndrome. I have had episodes throughout my life and this latest one started over 5 1/2 years ago. I have been seeing a psychiatrist for over 5 years and I last saw him 3 weeks ago. He's really happy with the progress i have made and so am I. When I look back to 5 years ago I see how ill I really was and now I see how far I have come. So much so he's decided I no longer need to see him and he has handed me back over to the care of my gp. Six months ago I was able to come of pregablin having taken it for the anxiety and panic symptoms. It wasn't easy withdrawing but it was manageable. Last year under guidance of my psych I was able to reduce the venalfaxine significantly to a maintaince dose of 150mg. At my worse I was on 375mg. Reducing venalfaxine is a knightmare for me but I do I very very slowly and I'm proud of how far I have come. I have now been maintaining on that dose for almost a year with very little depression syndrome. When I last saw my psych he explained I have recurrent depression syndrome and he advised the best thing for me would be to continue on the venalfaxine for life. However i still suffer what I think is side effects especially if late taking a dose. I get headaches and fatigue. So he agreed with help from gp I can come of it to see if headaches go. The gp had recently given me amitriptaline for the headaches but sine that doesn't help he suggested stopping that. So my gp gave me a plan to reduce venalfaxine reducing 37.5mg at a time until ready to reduce again. I started this last Saturday and by Sunday my head was pounding and I couldn't think straight and was getting very snappy. I couldn't cope after 1 day so on Sunday went back to my original dose. I feel like an adict. My body can't cope with the slightest change. On Monday my headache was still severe so I called in sick at work and luckily was able to get a gp appointment that morning. He said I'm one of the unlucky ones to get horrible side effects. The last thing I wa is a relapse. The physc has explained all this to me and he said any warning of relapse or symptoms I must go straight to gp and not delay. He helped me to devise an even slower plan which would involve cutting up the 37.5mg tablets because they don't come in any smaller form. I am waiting a few days before I do this. I usually take 75mg twice a day. For my evening dose is will start taking one 37.5 and a half 37.5mg tablet. I am determined to try anything and do it as slowly as possible. To those of you on the drug i want to reassure you that it is a fantastic drug. It's helped me tremendously and changed my life around. Don't be put off with what I'm saying about withdrawing. Everyone reacts differently. It's not easy but I don't regret being on it because I really did need it. I am so much better and so much more confident in myself than I have been in a very long time.

  2. #2
    I am waking up a lot more at the moment but I think that because of the symptoms from trying to reduce. Hope my friends on here are doing OK. It's been ages since I checked how you are doing.

  3. #3
    Not "nagging" really... Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    64,703
    That is such a positive post! Well done lovely! You have come so far!
    “You can't stop the waves, but you can learn to surf.”
    - Jon Kabat-Zinn

  4. #4
    Guardian of the North and kipper holder Angie's Avatar
    Join Date
    Feb 2012
    Location
    South Yorkshire
    Posts
    26,854
    Well done, you have come a long way

  5. #5
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    34,541
    Brilliant news, Shine. Just a question, venlaafaxine notoriously have severe and fast acting withdrawal symptoms (I've been there, even taking a dose late). Are you sure it's not just that that's causing the headaches?
    I believe if you wear enough pretty lipstick, sparkly jewellery and great shoes, no one will notice the size of your ass

  6. #6
    HI!...we've never met, but I've just read your post, and I must say that you are being incredibly positive and are doing amazingly well...it can't be easy for you, but you seem to be winning. Well done.

  7. #7
    Thanks all for positive feedbacks. I tried again to slowly reduce the venalfaxine. On day 3 now and really finding this hard. Unfortunately getting most symptoms that come with withdrawall but the worse being the pounding headaches. Dh keeps asking is it worth it and why don't I just stay on it. But I really want to try and see if I can cope without it. I don't care if it takes me months. I just want it out my system to see if I can cope without it. My boss at work is aware I am trying to reduce dosage as I told him last week when I called in sick. He seems supportive and understanding. Paula are you still taking it or have you managed to come off it.

  8. #8
    Not "nagging" really... Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    64,703
    Glad they are being understanding at work lovely.
    “You can't stop the waves, but you can learn to surf.”
    - Jon Kabat-Zinn

  9. #9
    Moderator of Awesomeness magie06's Avatar
    Join Date
    Sep 2014
    Location
    Galway, Ireland
    Posts
    13,306
    Your post is so positive. Good luck with the reduction, but it seems like you did it once before (although with another med), you can do it again. Well done.

  10. #10
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    34,541
    No, Shine, there's no chance I'll ever come off the meds, but I've made my peace with that
    I believe if you wear enough pretty lipstick, sparkly jewellery and great shoes, no one will notice the size of your ass

  11. The Following User Says Thank You to Paula For This Useful Post:

    shine (20-10-16)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •